Some Characterizations of The Exponential Family

  • Ali Ahmed A-Rahman Professor of Mathematical Statistics,Cairo University,Egypt.
Keywords: Characterization, left, right and double truncated moments, conditional variance, order statistics, recurrence relations, exponentiated Pareto, exponentiated Weibll, generalized exponential, 1^sttype Pearsonian distributions, Burr, Power, beta, uniform distributions

Abstract

This paper introduces some characterizations concerning the exponential family. Recurrence relation between two consecutive conditional moments of h(z) given x<z<y  is presented. In addition, an    expression of V[h(Z]x<Z< y)as well as a closed form of E[hr(Z)x<Z< y] in terms of the failure rate and the reversed failure rate is deduced. Finally, the left rth truncated moment of h(Yk) ( where Yk is   the Kth order statistic) is expressed in terms of a polynomial,  h(-) , of degree r. Some results concerning the exponentiated Pareto, exponentiated Weibull, the Modified Weibull, Weibull, generalized exponential, Linear failure rate,1st type Pearsonian distributions, Burr, power and the uniform distributions are obtained as special cases.

Downloads

Download data is not yet available.

References

Afify, A., Nofal, M. and Ahmed, N.(2013).Characterizations of exponential and power function distributions using s^th truncated moments of order statistics, Journal of Advances in Mathematics,29, 486-494.
Ahmed, N.(1991). Characterization of beta, binomial, and Poisson distributions. IEEE Transactions on Reliability,40,290-295.
Ahsanullah, M.(2009).On some characterizations of univariate distributions based on truncated moments of order statistics. Pakistan J. of Statistics,25,83-91.
Ahsanullah,M. and Nevzorov,V. (2001).Orderd Random Variables. Nova, New York.
A-Rahman, A. (2012). Some characteristic properties of the exponential family, Journal of Statistics and Mathematics,3,3,130-133.
Azlarov,T. and Volodin,N.(1986). Characterization Problems Associated with The Exponential Distribution Springer Verlag Berlin.
Dimaki, C. and Xekalaki,E.(1996). Towards a unification of certain characterizations by conditional expectations. Ann. Inst. Statistical Mathematics,48,157-168.
El-Arishi,S.(2005).A conditional variance characterization of some discrete probability distributions. Statistical Papers,46,31-45.
Elbatal, I.(2012). On some reliability characterizations of member of the Pearson and Ord families of distributions, International Journal of Mathematical Archive,3,4, 1316-123.
Elbatal, I., Ahmed, N. and Ahsanullah, M.(2012).Characterizations of continuous distributions by their mean inactivity times. Pakistan J. Statist.,28,27-292.
Fakhry, E.(1996).Some characteristic properties of a certain family of probability distributions. Statistics,28, 179-185.
Ferguson, I. (1967). On characterizing distributions by properties of order ststistics, Sankhya, Ser. A., 29,265-278.
Galambos,J. and Kotz,S.(1978).Characterization of Probability Distributions Springer- Verlag Berlin.
Gupta,L.(1985).Some characterizations of distributions by truncated moments.Statistics,16,465-473.
Gupta,R. and Ahsanullah,M. (2004). Some characterization results based on the conditional expectation of a function of non-adjacent order statistic, Ann. Inst. Statist.Math,56, 4, 721-732.
Hamdan, M. (1972). On a characterization by conditional expectations, Technometrics, 14, 397-399.
Hamedani, G.,Ahsanullah, M. and Sheng, R.(2008).Characterizations of certain continuous univariate distributions based on truncated moments of the first order statistics, Aligarh J.l Statist.,28,75-81.
Kagan, K., Linnik, V. and Rao, C.(1973). Characterization Problems in Mathematical Statistics. John Wiley and Sons, New York.
Khorashadizadeh, M. Rezaei, H. and Mohtashami,R. (2013). Variance residual life based on double truncation, Metron,71, 175-188.
Nassar, M. (2005). A note on some characterizations of the hyper exponential distribution. Statistical Papers,46,281-292.
Navarro, J., Franco, M. and Ruiz, J. (1998). Characterization through moments of the residual life and conditional spacings. Sankhya, Series A.,60, 36-48.
Nofal, M.(20 13). A new characterization of some distributions based on the r^th conditional moment of doubly truncated of doubly truncated mean function, Journal of Advances in Mathematics,18,375-383.
Obretenov, A. (1984).Characterizations of exponential and geometric distributions based on order statistics. Plisk Studia Mathematica Bulgaria,7,97-101.
Ouyang, L. (1983). On characterization of distributions by conditional expectations. Tamkang J. Management Science,4,13-21..
Ouyang, L. (1987). On characterization of probability distributions based on conditional expected values, Tamkang Journal of Mathematics,18,1,113-122.
Patel, K., Kapadia. H., and Owen, B. (1976). Handbook of Statistical Distributions Marcel Deccker INC. New York and Bassl.
Rui, J. and Navaro, J. (1996). Characterization based on conditional expectations of the doubled truncated distribution. Ann. Inst. Stat Math.48,3,,563-572.
Shanbhag, D.(1970).The characterizations for the exponential and geometric distributions.JASA.,65,1256-1259.
Talwalker, S.(1977). A note on characterization by conditional expectation.Metrika,24,129-136.
Wu, J. and Ouyang ,L. (1996).On Characterizing distributions by conditional expectations of functions of order statistics.Metrika,34,135-147.
Published
2018-12-30
How to Cite
A-Rahman, A. (2018). Some Characterizations of The Exponential Family. MathLAB Journal, 1(3), 241-250. Retrieved from http://purkh.com/index.php/mathlab/article/view/133
Section
Research Articles